# SDR CA101115023

- Difficulty date: November 11, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Beech 100BEECH
- Aircraft time: 8,861 hours
- Engine: Pwc PW610FA
- Propeller: Hartzl HCD4N3C
- System (JASC): 3497 · Navigation System Wiring
- Part: Connector
- Condition: Damaged
- Location: Pitot Tube
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) NR 1 PITOT HEAT CIRCUIT BREAKER SWITCH TRIPPED IN-FLIGHT DUE TO CONNECTOR COMING APART AND WIRES SHORTING.  ORIGINAL SNAG - AT FL 200 AIRSPEED WENT FROM 164 KTS TO 137 IAS ON THE LEFT SIDE.  WE LOOKED DOWN AND SAW THE LEFT PITOT HEAT WAS TURNED OFF, TURNED IT BACK ON AND IT SWITCHED OFF AGAIN.  IMC WAS FORECASTED AT DEST. ONCE OAT REACHED +2 DEG C IAS CAME BACK.  THE PILOTS DECIDED TO TURN AROUND AND HEAD BACK TO BASE BEFORE CONTINUING THEIR FLIGHT.  MAINTENANCE FOUND POSITIVE CONNECTOR DISCONNECTED FROM PITOT TUBE AND SHORTED.  THIS WAS MADE POSSIBLE BY THE FACT THAT THE SCREW HOLDING THE TWO PLASTIC INSULATING BLOCKS THAT CLAMP THE AIRFRAME LEAD CONNECTORS TOGETHER, WAS MISSING.  MAINTENANCE RE-INSTALLED THE SCREW AND INSULATING BLOCKS BEFORE RE-INSTALLING THE PITOT TUBE.  THE NR 1 PITOT TUBE HEAT WAS FUNCTION CHECKED SERVICEABLE.  THE FLIGHT WAS THEN CONDUCTED WITH OUT ANY FURTHER FAULTS.
